Betaseron and sweating???

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

uppitycats
Veteran Member


Date Joined Jun 2005
Total Posts : 2135
   Posted 11/6/2006 8:41 AM (GMT -6)   
photogirl / shar asked me about this in another thread..and I didn't want it to get lost..
 
Yes, I've been on Betaseron for a long time, now...13 years...
 
But sweating because of Betaseron? No, hasn't happened to me.
 
When I was a kid, I sweat A LOT.  My mother was always angry with me because we'd go for car trips (well before cars were airconditioned..or kids in car seats) and I'd sit next to her, and fall asleep on her lap -- and sweat so, we'd BOTH be soaked by the time we got to our destination.
 
And it was tough as a teenager, because I sweat A LOT and was SO embarrassed, particularly around boys.  And this went on into adult-hood.  I finally found a particularly strong product (by prescription) that I could use on my underarms to slow that down, but then developed sweaty hands (water had to go out somewhere!)
 
But then I developed MS....and the sweating stopped.  Now I rarely sweat, even when engaging in vigorous physical activity (well, vigorous for me!!) That brings it's own problems:
 
Sweating is the body's way of cooling off.  The moisture gets to the surface of the skin, and the air dries it, and the drying is cooling.  Because I don't sweat, I overheat VERY quickly...causing my MS stuff to worsen dramatically. And it can cause severe mental confusion, and worse.  So I have to be extra careful.
 
Now, if you're talking about "night sweats" on the nights you've injected the Betaseron-- that's a response to the slight fever that is a sometime side effect of the Betaseron.  If you get sick with something like the flu and have a fever, you might notice that you'll sweat too, when the fever "breaks", or lessens. So if THAT's the sweating you're referring to -- then it's related to the side effects.  But if you're talking about overall increase in sweating...I don't think that's related to Betaseron.
 
I also noticed that when I was going through menopause I had an increase in night sweats, that lasted several months.  So if you're of an age to need to be thinking about menopause, that might be something to ask your doctor about, too.  Women can start menopause anywhere from mid-late 30's, forward! (I was around 46 when I started, though...)
...I am not a doctor, nor health professional, and don't pretend to be one, here.....

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, September 21, 2017 4:36 AM (GMT -6)
There are a total of 2,871,124 posts in 315,073 threads.
View Active Threads


Who's Online
This forum has 156584 registered members. Please welcome our newest member, raeesbab.
286 Guest(s), 6 Registered Member(s) are currently online.  Details
RedLabel, Wilderness, Loutucky, Skypilot56, mjw11, ljimd


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer